Feedback on Lipitor Side Effects and Usage Page 18
If you use Lipitor or another statin please help others by sharing your experience. What would you tell your best friend about using Lipitor? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Unsightly purple patches
I have been on Lipitor for a long time and suffered from unsightly purple patches on the back of my hand and forearms. I was put on antibioctics for a stomach infection and told to stop taking Lipitor. My skin cleared up completely. Now that I am back on Lipitor, the purple patches are back worse than ever.
After coming off Lipitor – It has been years since I have felt this good.
I am a 74 year old female who has taken Lipitor for over 5 years. I also have RA. Three years ago my legs were so weak I thought that I was close to having to use a walker. My Dr. suggested warm water exercise. It helped some, but I have never gotten any strength in my legs or had any relief from leg cramps. Sometime during 2011 my mind seemed unclear and when awaking at night I would bounce off the walls. It wasn’t much better during the day.
I took myself off of Liptor and within 48 hours walked like a normal person. I went to my Dr. and he ran a blood test to see if I had muscle loss. He said everything was normal and to go back on Lipitor. Within a day or so the same symptoms occurred. I continued on the drug for another couple of months until my symptoms were more than I could handle. My handwriting even was affected. I can’t believe how I feel. It has been years since I have felt this good. I have tried to talk to two of my Dr.s to no avail. I need someone to tell me what are the next steps to take as I do have high cholosterol.
AskDocWeb: For medical advice consult with your doctor. However, there is more than one way to lower cholesterol. You can read about some of them on Natural Ways to Lower Cholesterol.
Lipitor and mood
I stopped lipitor (10mg a day) cold turkey after reading an article about how it might be related to the increase in diabetes. It has been about three weeks now and I feel sunnier. I have no idea whether my cheery disposition is related to stopping the drug but I am interested in finding out if others experienced the same.
AskDocWeb: How about it reader, have you had a similar experience?
I am 62 year old male. I was put on Lipitor 10mg about 20 years ago. Did not notice any problems, reduced my high cholesterol to manageable levels. Eight months ago my MD raised the dosage to 20mg because my triglyceride count had become very high. The triglycerides came down very low, along with all the other cholesterol numbers, and I thought I was in great shape. I have run long distance for about the last 30 years, and for the last three years I have run about 7 miles per day, every day. Never had any leg or knee problems.
Six months ago, right after the increase in Lipitor dosage, I started to experience severe left knee pain. There were days I would cry out as I ran. My pace slowed to a crawl, and someone asked me if I was a cancer survivor. I couldn’t go up and down stairs without a lot of pain. I just concluded my time had run out, and thought about quitting running. I found this and other websites and had an epiphany. Four days ago I quite Lipitor cold turkey. It is still early, but the knee pain has been reduced by over 50%. There is no question in my mind that Lipitor is the culprit. I checked the Pfizer website, and it is correct that the list of side effects indicates that muscle pain is “rare.” This list would seem to indicate otherwise.
AskDocWeb: In our experience muscle pain is one of the most common side effects of statin drugs, including Lipitor. Statin users with prolonged statin-related muscle pain may also experience muscle damage.
Agonizing muscle pain
I had a heart attack followed by a quadruple bypass operation Dec 5…the procedure went fine and heart seems good…problem is the 80 mils of Lipitor I was taking daily hit me like a Mack truck 2 weeks after the surgery. Absolute agonizing muscle pain…hard to walk, stand and sleep…I was unaware of Lipitor side effects and the doctors never clued me in. Continuing with the Lipitor for another 4 weeks or so, I couldn’t believe what had happened to me.
After connecting the dots through a relative, I stopped taking Lipitor 3 weeks ago…marginal improvement in pain levels but still I am truly debilitated and an emotional wreck. Does anyone have a therapy program for me to try and get my life back? I have switched to Krill to combat the cholesterol, having researched it and finding it is a natural remedy prescribed in Japan for 30 years.
AskDocWeb: Unfortunately there is a great need for new treatments for muscle degeneration. In addition to drug induced muscle degeneration there are more than 30 genetic diseases characterized by progressive weakness and degeneration of the skeletal muscles that control movement.
You may want to be seen by a Physiatrist (a rehabilitation Doctor) to determine the best treatment and/or medications that may be beneficial in recovery of the muscles. Therapy is likely to focus on various forms of muscle strengthening. One of the newer therapies for muscle recovery is by use of functional-electrical-stimulation (FES). Muscles are electrically stimulated at home over a long period of time with large skin surface electrodes and an expressly designed stimulator. This is sometimes referred to as twitch-contraction training. When muscles are tetanically stimulated against progressively increased loads much of the muscle degeneration may be reversed.
Hope on the horizon: There is also encouraging new research news from the Salk Institute for Biological Studies, and two Swiss institutions, (Ecole Polytechnique Federale de Lausanne (EPFL) and the University of Lausanne). They have recently determined that altering a gene can make muscles (in mice and nematodes) twice as strong. By suppressing a natural muscle-growth inhibitor scientists were able to create mice that were twice as strong as normal mice and ran 60% faster when monitored. Their discovery opens up the possibility of treating many forms of muscle degeneration including age related and genetically caused muscle degeneration. Of course developing treatments from that research is several years down the road but it is encouraging. Read more feedback about Lipitor.
Report – 16 – 17 – Page 18 – 19 – 20 – 21 – Last Page 23
If you find this page useful share it with others. If you have used Lipitor, use the form below to add your review of Lipitor, feedback or suggestions that may help others. Please note that all addresses are held confidential.